U.S. doctors online nowAsk doctors free
Kansas City, MO
A 23-year-old male asked about a 23-year-old female:

finished accutane tx and still have acne. do a second round? i'm worried about the risks of that treatment. what about oral contraceptive instead?

1 doctor answer1 doctor weighed in
Dr. Joyce Adams
Adolescent Medicine 44 years experience
It depends: Dermatologists can suggest a variety of medications that can be used after Accutane treatment, and oral contraceptives are sometimes recommended. Topical medications can also be used. If acne is still severe, another round of Accutane is sometimes the best choice of treatment, but the dermatologist is the best person to ask about what is the best plan for each patient.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.